MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2020-241429

Медицинская библиотека · BMJ case reports · 2021

Valproate-induced fatal acute hyperammonaemia-related encephalopathy in late-onset ornithine transcarbamylase deficiency.

Kazmierski Daniel, Sharma Nishant, O'Leary Kelly, Ochieng Pius

Клинический случайСтатьяПеревод в очереди

Аннотация

Ornithine transcarbamylase (OTC) deficiency is a genetic disorder of the urea cycle characterised by deficiency in the enzyme OTC, resulting in an accumulation of ammonia. Valproic acid (VPA), a commonly used medication in the treatment of neurologic and psychiatric conditions, has been known to cause episodes of acute hyperammonaemia in patients with OTC deficiency. We present the case of a 29-year-old man with a long history of non-specific psychiatric disorders, who suffered from a hyperammonaemic crisis following the administration of VPA, leading to the diagnosis of OTC deficiency. The patient's hospital course was complicated by progressive cerebral oedema, which resulted in worsening encephalopathy, seizures and death. We discuss the pathophysiology of hyperammonaemia in OTC deficiency, and various management strategies, including lactulose, levocarnitine, scavenger therapy and haemodialysis.

Для цитирования: Kazmierski Daniel, Sharma Nishant, O'Leary Kelly, Ochieng Pius. Valproate-induced fatal acute hyperammonaemia-related encephalopathy in late-onset ornithine transcarbamylase deficiency.. BMJ case reports. 2021. DOI: 10.1136/bcr-2020-241429.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.